Lawrence J. Solin, MD, FACR
Last Modified: July 14, 2002
Dear OncoLink "Ask The Experts,"
I had breast cancer 6 yrs ago. I had radiation at that time. Now I have a very sore rash in the same area. I have a high fever and flu like symptoms and fatigue. I take antibiotics but it comes back in 2 months time. The rash is also very painful. I want to know what is causing this.
Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:
The symptoms described may be from an infection of the breast. The cause of a breast infection many years after breast cancer treatment is not known. Infection of the breast is unusual, but well described, and usually responds fairly rapidly to antibiotics. If the rash does not rapidly resolve, then other causes need to be considered (e.g., inflammatory breast cancer, radiation recall, rash secondary to non-cancer causes). If a course of antibiotics is not effective, then reevaluation by your oncologist to exclude cancer etiology should be considered.
Dec 21, 2010 - An acne-like rash among patients with non-small-cell lung cancer undergoing treatment with cisplatin and vinorelbine plus cetuximab is associated with improved outcomes, according to research published online Dec. 20 in The Lancet Oncology.
Dec 21, 2010
Sep 22, 2014
Oct 5, 2010